Remission of Raynaud’s phenomenon after L-thyroxine therapy in a patient with hypothyroidism

A. M. Lateiwish, J. Fehér, K. Baraczka, K. Rácz, R. Kiss, Edit Gláz

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

A 50-year-old man is described who had a 15-year history of Raynaud’s phenomenon with severe and frequent vasospastic attacks in his fingers and toes during the past years. Exacerbation of his digital symptoms, which started about 4 years ago, was accompanied by signs of thyroid deficiency, such as tiredness, memory impairment, decreased libido, constipation, dryness of skin and bradycardia. Hormonal evaluation revealed primary hypothyroidism and the patient began substitution therapy with L-thyroxine. After 2 months of treatment not only did he become euthyroid but the digital symptoms also disappeared. The patient may thus represent one of the very few cases whose thyroid replacement therapy proved to be highly effective in treating both hypothyroidism and Raynaud’s phenomenon.

Original languageEnglish
Pages (from-to)49-51
Number of pages3
JournalJournal of Endocrinological Investigation: Official Journal of the Italian Society of Endocrinology
Volume15
Issue number1
DOIs
Publication statusPublished - Jan 1992

Keywords

  • Hypothyroidism
  • Raynaud’s phenomenon
  • thyroid substitution therapy

ASJC Scopus subject areas

  • Endocrinology, Diabetes and Metabolism
  • Endocrinology

Fingerprint Dive into the research topics of 'Remission of Raynaud’s phenomenon after L-thyroxine therapy in a patient with hypothyroidism'. Together they form a unique fingerprint.

  • Cite this